Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Hypoellipticity of certain degenerate elliptic boundary value problems


Author: Yakar Kannai
Journal: Trans. Amer. Math. Soc. 217 (1976), 311-328
MSC: Primary 35H05
MathSciNet review: 0407436
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The concept of hypoellipticity for degenerate elliptic boundary value problems is defined, and its relation with the hypoellipticity of certain pseudo-differential operators on the boundary is discussed (for second order equations). A theorem covering smoothness of solutions of boundary value problems such as $ a(x)\partial u/\partial n + b(x)u = f(x)$ for the Laplace equation is proved. An almost complete characterization of hypoelliptic boundary value problems for elliptic second order equations in two dimensions is given via analysis of hypoelliptic pseudo-differential operators in one variable.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35H05

Retrieve articles in all journals with MSC: 35H05


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1976-0407436-4
Keywords: Boundary value problems, elliptic equations, hypoelliptic pseudo-differential operators, symbols, ordinary pseudo-differential operators
Article copyright: © Copyright 1976 American Mathematical Society